Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 7, 2006, 6:06 PM EDT for Brevard County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2006, 6:06 PM EDT (22:06 UTC)
- Expired
- Sep 7, 2006, 6:36 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 33 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2146 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 072206 SVRMLB FLC009-072300- /O.NEW.KMLB.SV.W.0047.060907T2206Z-060907T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 606 PM EDT THU SEP 7 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BREVARD COUNTY THIS INCLUDES THE CITIES OF...ROCKLEDGE...MERRITT ISLAND...PORT CANAVERAL...COCOA BEACH...COCOA...CAPE CANAVERAL * UNTIL 700 PM EDT * AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERRITT ISLAND...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAPE CANAVERAL BY 615 PM EDT PORT CANAVERAL AND JETTY PARK BY 620 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2847 8080 2829 8075 2832 8057 2850 8057 $$
1 follow-up statement
000 WWUS52 KMLB 072236 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 635 PM EDT THU SEP 7 2006 FLC009-072245- /O.CAN.KMLB.SV.W.0047.000000T0000Z-060907T2300Z/ BREVARD FL- 635 PM EDT THU SEP 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM HAD EXITED THE WARNING AREA. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE FROM CAPE CANAVERAL TO MELBOURNE. LAT...LON 2847 8080 2829 8075 2832 8057 2850 8057 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:55 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 7, 2:55 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EDT THU SEP 7 2006 .DISCUSSION... ...FLORENCE FORECAST TO REMAIN WELL EAST OF FLORIDA BUT SEND US LONG PERIOD OCEAN SWELLS MUCH OF NEXT WEEK... ...LOWER RAIN CHANCES EXPECTED EARLY NEXT WEEK... EAST COAST SEA BREEZE HAS DEVELOPED AND IS PUSHING SLOWLY INLAND AGAINST A DLM SWRLY FLOW. FRONTAL TROF TO THE NORTH IS LINKED WITH THE ASCENDING RIGHT REAR QUAD OF A LIFTING H30-H20 JET OVER THE SERN U.S. COUPLED WITH HIGH MOISTURE AND LITTLE TO NO MID LVL THERMAL CAP...STORM ACTIVITY WILL INCREASE THROUGH THE REMAINDER OF THE AFTERNOON AND CONTINUE INTO THE EARLY EVENING HRS. ATLC RIDGE AXIS SHOULD BLOCK MOST OF THE SYNOPTIC SCALE LIFT OFF TO THE NORTH...SO STORM ACTIVITY SHOULD SPUTTER OUT LATE THIS EVENING ONCE THE LCL HEATING HAS BEEN DEPLETED. FRI...RAIN CHANCES REMAIN AT OR ABOVE NORMAL ESP NORTH HALF AS DEEP MOISTURE BAND REMAINS IN PLACE. EAST COAST SEA BREEZE WILL DEVELOP AND PUSH INLAND AIDING THE COVERAGE AND INTENSITY OF STORMS. VERY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES WILL BE THE PRIMARY THREATS. FLOODING WILL BE A CONCERN ACROSS AREAS THAT HAVE RECEIVED EXCESSIVE RAINS YESTERDAY AND TODAY. SAT-THU...CONFIDENCE REMAINS HIGH THAT TROPICAL STORM FLORENCE WILL TURN NORTH WELL EAST OF FLORIDA...BETWEEN 65W AND 70W LONGITUDE. WEAK HIGH PRESSURE WILL BUILD SOUTH ACROSS THE AREA THIS WEEKEND BUT WINDS WILL BE LIGHT WITH SEA BREEZE DEVELOPING EACH AFTN. RAIN CHANCES LOOK TO GRADUALLY DECREASE THIS WEEKEND COMPARED TO RECENT DAYS BUT ENOUGH MOISTURE REMAINS TO KEEP POPS SCATTERED. THEN AS FLORENCE LIFTS NORTH AND JOINS FORCES WITH HIGH TO THE NORTH...OUR NORTHEAST WINDS WILL INCREASE WITH DRY AIR ADVECTING IN. SO RAIN CHANCES ARE EXPECTED TO FALL BELOW NORMAL (20-30%) TUE-THU WITH DEEP ONSHORE FLOW DEVELOPING. && .MARINE...PRIMARY HAZARD THIS EVENING WILL BE STRONG STORMS MOVING OFFSHORE... SOME WILL PRODUCE SFC WIND G25-30KTS. NEARSHORE WINDS WILL BE OUT OF THE E/SE 10-15KTS THRU 02Z...VEERING TO 10KTS S/SW AFT 02Z. GENERALLY LIGHT WINDS AND SMALL SEAS FRI AS WEAK SFC LOW PULLS NE ALG THE CAROLINA COAST AWAY FROM THE AREA LEAVING A WEAK PRESSURE GRADIENT ACROSS THE WATERS. WEAK HIGH PRESSURE WILL BUILD SOUTH TOWARDS THE AREA THIS WEEKEND BUT WINDS WILL REMAIN LIGHT. TROPICAL CYCLONE FLORENCE IS FORECAST TO TURN NORTH WELL EAST OF THE WATERS EARLY NEXT WEEK. THE COMBINATION OF HIGH PRESSURE TO THE NORTH AND FLORENCE WILL PRODUCE A MORE STEADY NE FLOW. THE PRIMARY IMPACT WILL BE INCREASING LONG PERIOD EAST SWELLS REACHING 6 FT OFFSHORE...5 FT NEAR SHORE. THIS IS A COMPROMISE BETWEEN THE GFDL (8 FT OFFSHORE) AND GFS (5 FT OFFSHORE) VERSIONS OF NOAA WAVEWATCH. LONG FETCH OF NE WINDS OVER THE WESTERN ATLC WILL KEEP A MODERATE SWELL COMPONENT PROPAGATING THRU THE WATERS WITH A BRISK EASTERLY WIND DURING THE MIDWEEK. && .AVIATION...EAST COAST SEA BREEZE HAS FORMS AND IS PUSHING INLAND TOWARD THE I-95 CORRIDOR. NMRS MVFR/SCT IFR TSRA WILL DEVELOP THRU 00Z AND TRACK NE 10KTS...OCNL SFC WND G25KTS ESPECIALLY AS STORMS APPROACH THE COAST. CONVECTION WILL DIMINISH AFT 00Z WITH SFC WINDS BCMG L/V...VFR VSBYS/CIGS EXPECTED AFT 03Z. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 87 74 88 / 50 60 20 50 MCO 75 91 75 91 / 50 50 20 50 MLB 76 89 74 88 / 40 50 20 50 VRB 76 90 75 89 / 40 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BRAGAW LONG TERM....KELLY
Hazardous weather outlook, Sep 7, 6:29 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 629 AM EDT THU SEP 7 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 072000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 629 AM EDT THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... COPIOUS TROPICAL MOISTURE COUPLED WITH DAYTIME HEATING AND THE PRESENCE OF A LOW PRESSURE TROUGH NEAR NORTH FLORIDA WILL LEAD TO ANOTHER ROUND OF NUMEROUS SHOWERS AND LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA AGAIN THIS AFTERNOON. ACTIVITY WILL FOCUS INITIALLY ALONG AND AHEAD OF BOTH THE EAST AND WEST COAST SEA BREEZES. A COLLISION OF THESE BOUNDARIES SHOULD TAKE PLACE OVER THE INTERIOR...WITH BRISK SOUTHWEST STEERING WINDS PUSHING THE RESULTANT ACTIVITY NORTHEASTWARD AND BACK TOWARD THE EAST COAST AT 15 TO 20 MPH. COAST RAINFALL AMOUNTS OF BETWEEN ONE AND TWO INCHES WILL OCCUR WITH THE MOST INTENSE STORMS...WITH UP TO AROUND THREE INCHES POSSIBLE IN SOME LOCATIONS. ...MARINE THUNDERSTORM GUST IMPACT... STORMS THAT MOVE BACK EASTWARD ACROSS THE INTRACOASTAL AND NEAR SHORE ATLANTIC COULD PRODUCE WIND GUSTS UP TO 35 KNOTS. MARINERS SHOULD BE ON THE LOOKOUT FOR STORMS MOVING IN FROM THE WEST FROM LATE AFTERNOON INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A GRADUAL DRYING TREND IS ON TAP FOR EAST CENTRAL FLORIDA FROM FRIDAY INTO EARLY NEXT WEEK. COVERAGE OF STORMS IS EXPECTED TO BE MUCH LOWER THAN THE PAST SEVERAL DAYS. SCATTERED STORMS ARE FORECAST THROUGH THE WEEKEND...WITH ONLY ISOLATED STORMS FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... RAINFALL SPOTTERS ARE ASKED TO SUBMIT AND REPORTS OF RAINFALL AMOUNTS OF TWO INCHES OR MORE TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. CRISTALDI
In the hours before
Special weather statement, Sep 7, 3:02 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 302 PM EDT THU SEP 7 2006 FLZ046-071945- SEMINOLE- 302 PM EDT THU SEP 7 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH OVER WESTERN SEMINOLE COUNTY... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER LAKE MARY...MOVING NORTHEAST AT 10 TO 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE MIDWAY. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
Special weather statement, Sep 7, 3:55 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 355 PM EDT THU SEP 7 2006 FLZ141-072100- COASTAL VOLUSIA COUNTY- 355 PM EDT THU SEP 7 2006 ...STRONG STORM CAPABLE OF PRODUCING HEAVY RAIN OVER EAST CENTRAL VOLUSIA COUNTY... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING TORRENTIAL RAIN 6 MILES WEST OF NEW SMYRNA BEACH...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE PORT ORANGE...NEW SMYRNA BEACH AND EDGEWATER. HEAVY RAIN FROM THIS STORM FALLING AT THE RATE OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING ON AREA ROADWAYS. THE STORM MAY ALSO PRODUCE STRONG WIND GUSTS UP TO 35 MPH.
Special weather statement, Sep 7, 4:15 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 415 PM EDT THU SEP 7 2006 FLZ141-072115- COASTAL VOLUSIA COUNTY- 415 PM EDT THU SEP 7 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER EAST CENTRAL VOLUSIA COUNTY... AT 412 PM EDT...LIGHTNING DETECTION EQUIPMENT AT THE NATIONAL WEATHER SERVICE INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER PORT ORANGE...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE SOUTH DAYTONA AND WILBUR BY THE SEA. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
Special weather statement, Sep 7, 4:21 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 421 PM EDT THU SEP 7 2006 FLZ045-072115- ORANGE- 421 PM EDT THU SEP 7 2006 ...STRONG STORM CAPABLE OF PRODUCING VERY HEAVY RAIN OVER CENTRAL ORANGE COUNTY... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING HEAVY RAIN ALONG I-4 AND NEAR DOWNTOWN ORLANDO...MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE BELLE ISLE...WET N WILD WATER PARK...UNION PARK AND UNIVERSAL STUDIOS. HEAVY RAIN FROM THIS STORM FALLING AT THE RATE OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING ON AREA ROADWAYS. THIS STORM MAY ALSO PRODUCE FREQUENT LIGHTNING AND STRONG WIND GUSTS UP TO 35 MPH.
Special weather statement, Sep 7, 5:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 558 PM EDT THU SEP 7 2006 FLZ147-072245- NORTHERN BREVARD COUNTY- 558 PM EDT THU SEP 7 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER CENTRAL BREVARD COUNTY... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER COCOA...MOVING EAST AT 15 MPH. THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN AND MINOR FLOODING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:02 PM EDT | Special Marine Warning | MLB | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.